Hail, Allen
- When
- June 8, 11:10 AM EST to 11:11 AM EST
- Where
- Allen County, 0.87 mi SW of Lima
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.740, -84.110
Thunderstorms developed in a weakly capped and moderately unstable environment ahead of a cold front. Strong winds aloft allowed for several of the storms to occasionally bow out producing reports of wind damage across northwestern Ohio.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IWX wrote it up.
Thunderstorms developed in a weakly capped and moderately unstable environment ahead of a cold front. Strong winds aloft allowed for several of the storms to occasionally bow out producing reports of wind damage across northwestern Ohio.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 8, 5:00 AM EST, 6 hours 10 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
600 AM EDT FRI JUN 8 2007
.AVIATION...
FEW SHOWERS WERE DEVELOPING WEST OF SBN BUT SHOULD REMAIN FAIRLY
ISOLATED EARLY THIS MORNING SO NO PLANS TO EXTEND PAST 12Z IN TAFS.
CDFNT OVER WRN IL PICKING UP SPEED LAST FEW HOURS AND SHOULD MOVE
THROUGH SBN BY 17Z AND FWA BY 20Z. WITH BETTER OPPORTUNITY FOR FWA
TO DESTABILIZE BEFORE FROPA INTRODUCED TEMPO -TSRA TO TAF. AFTER
FROPA CLOUD COVER WILL DIMINISH. WINDS WILL CONTINUE STRONG/GUSTY
TODAY, THOUGH CONSIDERABLY LESS THAN YDAY. WINDS WILL DIMINISH EARLY
THIS EVE AND SKIES CLEAR AS HIGH PRESSURE BUILDS INTO THE AREA
BEHIND THE FRONT.
&&
.SHORT TERM...
00Z SOUNDINGS ALONG WITH RECENT ACARS FROM FWA/SBN SHOWING STRONG
CAP AROUND 8KFT OVER THE CWA. BKN LINE OF TSTMS FROM APN-STL WELL
AHEAD OF FRONT ALONG 850MB THETA-E RIDGE AND EDGE OF THE
CONVECTIVE LID. ALTHOUGH BEST DYNAMICS WILL PASS NORTH OF THE CWA
TODAY, A SHRTWV WILL SWING THROUGH THE AREA. 700MB CAA AHEAD OF
THIS SHRTWV WILL CONTINUE TO WEAKEN THE CAP OVER THE AREA DURING
THE DAY AS FIRST 850MB THETA-E RIDGE AND THEN SFC CDFNT MOVE
ACROSS THE CWA. THUS, CONTD WITH TSTM CHANCES ACROSS THE AREA
TODAY WITH HIGHEST POPS SE WHERE FROPA WILL OCCUR CLOSER TO MAX
HEATING AND BETTER OPPORTUNITY FOR U60S DEWPOINTS OVER SRN IL/MO TO
ADVECT INTO THE AREA. OTRWS, GIVEN LACK OF CONVECTION OVER OUR AREA
THUS FAR AND CURRENT TEMPS IN THE NW CONSIDERABLY ABOVE FCST HIGHS
FOR FRI, HAVE BUMPED UP MAXES, THOUGH STILL EXPECTING NON-DIURNAL
TEMPS DUE TO CAA AND LOW LEVEL FLOW VEERING TO NW OFF OF LM.
SFC HIGH PRES WILL BUILD INTO AREA TONIGHT ALLOWING SKIES TO CLEAR
WITH GOOD RADIATIONAL COOLING RESULTING IN MINS AROUND 30F COOLER
THAN CURRENT NIGHT.
&&
.LONG TERM...
AS TODAYS SHRTWV PULLS NE INTO CANADA, UPR LEVEL RIDGE WILL AGAIN
BUILD OVER THE MS VALLEY IN GRTLKS OVER THE WEEKEND AND EARLY NEXT
WEEK RESULTING IN A SLOW WARMING TREND. GFS CONTS TO BE FASTER THAN
THE ECMWF TO BREAK THIS RIDGE DOWN AND EVEN BRINGING SOME QPF INTO
THE CWA BY TUE NIGHT. WITH BLOCKING LOW IN PLACE OFF THE EAST
COAST, THINK THIS SCENARIO IS TOO AGGRESSIVE AND HAVE MAINTAINED A
DRY FCST EARLY NEXT WEEK.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR LMZ043-
046.
&&
JTHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 416 AM EDT FRI JUN 8 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-090830- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 416 AM EDT FRI JUN 8 2007 /316 AM CDT FRI JUN 8 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT AS A COLD FRONT MAKES IT WAY ACROSS THE AREA TODAY...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP. THERE IS A RISK FOR SEVERE WEATHER MAINLY ALONG AND EAST OF A LOGANSPORT INDIANA TO COLDWATER MICHIGAN LINE FROM LATE MORNING INTO THIS AFTERNOON. DAMAGING THUNDERSTORM WIND GUSTS TO 60 MPH WILL POSE THE GREATEST RISK...BUT ISOLATED HAIL TO ONE INCH IN DIAMETER WILL ALSO BE POSSIBLE. HIGH WAVES ALONG LAKE MICHIGAN SHORE WILL RESULT IN AN INCREASED RISK OF RIP CURRENTS TODAY...ESPECIALLY NEAR PIERS AND JETTIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO THIS EVENING ACROSS PARTS OF THE AREA. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-090830- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 416 AM EDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE INTO THIS AFTERNOON WITH WAVES SLOWLY SUBSIDING TO 1 TO 3 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The Cincinnati radar (KILN), 149 km away, was scanning. The volume nearest the first event began at 16:11 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
Hail ranged in size from half dollar to golf ball size.
Several trees were uprooted and power poles leaning across the southeastern part of the county.
Two power poles were blown down east of Dixon, with two 40 foot diameter trees down west of Convey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25591, 25588, 25589, 25590.